MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160906
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with an octaray mapping catheter and the physician noted that the tip of the octaray catheter was frayed and ripped.When the catheter was replaced, the procedure continued.There was no patient consequence.Additional information was received which indicated that there was resistance when inserting into the vizigo.There were no wires being exposed and no lifted or sharp rings.
 
Additional Manufacturer Narrative
Additional information was received on 20-mar-2025.It was clarified that the issue was referring to the introducer and it way frayed.It was roughly a couple of centimeters from the distal tip.Based on this new information, the complaint has been reassessed, and this event is no longer considered to be mdr reportable.As such, the h 6.Medical device problem code was updated from break (a0401) to material deformation (a0406).Since this event has already been reported to fda, bwi will continue to submit supplemental mdrs to fda with any updates even though this event is no longer considered mdr reportable.On 25-mar-2025, the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection of the returned device was performed.Visual inspection revealed no damage or anomalies on the device.No functional issues were observed.The introducer of the catheter was not returned.A manufacturing record evaluation was performed for the finished device number lot 31483003l and no internal action related to the complaint was found during the review.The introducer damaged issue reported by the customer could not be investigated due to the introducer was not returned.Other issues or circumstances may have occurred during the use of the device that may have affected its performance.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21684951
Report Number2029046-2025-00899
Device Sequence Number13069991
Product Code MTD
UDI-Device Identifier10846835021134
UDI-Public(01)10846835021134(11)241017(17)271016(10)31483003L
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD160906
Device Lot Number31483003L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_NGEN RF GENERATOR.; VIZIGO SHEATH.
Patient SexUnknown